Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 42, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Dec 3, 2011, 11:02 AM EST. It took effect at Dec 4, 2011, 12:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2011, 11:02 AM EST (16:02 UTC)
- In effect from
- Dec 4, 2011, 12:00 AM EST
- Expired
- Dec 4, 2011, 11:03 AM EST
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
741 WHUS73 KGRR 031602 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1102 AM EST SAT DEC 3 2011 LMZ844>849-040015- /O.EXT.KGRR.SC.Y.0092.000000T0000Z-111204T0600Z/ /O.NEW.KGRR.GL.W.0042.111204T0600Z-111204T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1102 AM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 4 PM EST SUNDAY. * WINDS...SOUTH 20 TO 30 KNOTS TODAY WILL INCREASE TO 35 KNOT GALES AFTER MIDNIGHT. * WAVES...4 TO 8 FEET TODAY BUILDING TO 6 TO 10 FEET BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
581 WHUS73 KGRR 032025 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 325 PM EST SAT DEC 3 2011 LMZ844>849-040430- /O.CON.KGRR.SC.Y.0092.000000T0000Z-111204T0600Z/ /O.CON.KGRR.GL.W.0042.111204T0600Z-111204T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 325 PM EST SAT DEC 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM EST SUNDAY... * WINDS...SOUTH 20 TO 30 KNOTS TODAY WILL INCREASE TO 35 KNOT GALES AFTER MIDNIGHT. * WAVES...4 TO 8 FEET TODAY BUILDING TO 6 TO 10 FEET BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
862 WHUS73 KGRR 040339 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1039 PM EST SAT DEC 3 2011 LMZ844>849-041145- /O.CAN.KGRR.SC.Y.0092.000000T0000Z-111204T0600Z/ /O.EXT.KGRR.GL.W.0042.111204T0500Z-111204T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1039 PM EST SAT DEC 3 2011 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...SOUTH AROUND 25 KNOTS INCREASING TO GALES TO 40 KNOTS AFTER MIDNIGHT. SOUTHWEST GALES TO 35 KNOTS SUNDAY VEERING WEST TO 30 KNOTS. * WAVES...4 TO 7 FEET BUILDING TO 6 TO 10 FEET LATE TONIGHT AND CONTINUING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
659 WHUS73 KGRR 040936 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 436 AM EST SUN DEC 4 2011 LMZ844>849-041700- /O.EXT.KGRR.GL.W.0042.000000T0000Z-111204T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 436 AM EST SUN DEC 4 2011 ...GALE WARNING NOW IN EFFECT UNTIL NOON EST TODAY... * WINDS...SOUTH GALES TO 35 KNOTS THIS MORNING. BECOMING SOUTHWEST AND DIMINISHING TO 30 KNOTS BY MID DAY...THEN WEST NORTHWEST 15 TO 20 KNOTS LATE IN THE DAY. * WAVES...6 TO 11 FEET SUBSIDING TO 3 TO 5 FEET LATE IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
954 WHUS73 KGRR 041603 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1103 AM EST SUN DEC 4 2011 LMZ844>849-050015- /O.CAN.KGRR.GL.W.0042.000000T0000Z-111204T1700Z/ /O.NEW.KGRR.SC.Y.0093.111204T1603Z-111205T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1103 AM EST SUN DEC 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS SOUTHWEST 15 TO 25 KNOTS BECOMING NORTHWEST AND DIMINISHING THIS AFTERNOON AND EVENING * WAVES...5 TO 8 FEET SUBSIDING TO 3 TO 5 FEET THIS AFTERNOON AND EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Dec 3, 6:55 AM EST, 4 hours 7 minutes earlier.
Area forecast discussion, Dec 3, 6:55 AM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
655 AM EST SAT DEC 3 2011
LATEST UPDATE...AVIATION...
.SYNOPSIS...(444 AM EST SAT DEC 3 2011)
LOW PRESSURE WILL MOVE OUT OF THE SOUTHERN PLAINS TODAY AND MOVE TO
LAKE MICHIGAN BY SUNDAY MORNING. THIS WILL BRING RAIN TO THE
AREA. AREAS TO THE NORTH AND WEST OF GRAND RAPIDS WILL SEE THE
STEADIEST RAIN INTO SUNDAY. BUT ALL AREAS WILL SEE PERIODS OF RAIN
THROUGH THE WEEKEND. SUNDAY NIGHT SHOULD BE DRY BUT COOLER AS THE
SYSTEM LIFTS AWAY FROM THE AREA. ANOTHER LOW PRESSURE IS EXPECTED
TO MOVE INTO THE OHIO VALLEY INTO MONDAY. THIS COULD BRING
ACCUMULATING SNOW TO PARTS OF SOUTHERN LOWER MICHIGAN.
&&
.SHORT TERM...(444 AM EST SAT DEC 3 2011)
(TODAY THROUGH MONDAY)
UPSTREAM PCPN WAS ALREADY MOVING ACROSS LAKE MICHIGAN AS OF 09Z.
THIS EARLIER ARRIVAL LEADS TO A POSSIBLE MIX AT THE ONSET OF PCPN
THIS MORNING. HOWEVER...THIS SHOULD BE BRIEF AND IMPACTS ARE NOT
ANTICIPATED. THIS PCPN WAS ON THE LEADING EDGE OF IMPRESSIVE
ISENTROPIC LIFT. THIS SITS OVER THE NORTHERN HALF OF THE CWA
THROUGH THE MORNING HOURS...THEN LIFTS TO THE NORTH BY LATE IN THE
DAY. THEREFORE HAVE RAISED POPS TO CATEGORICAL ACROSS THE NORTH FOR
THIS MORNING...INTO THE AFTERNOON.
LOW PRESSURE MOVES FROM MKC TO TVC OVERNIGHT. THIS WILL BRING A DRY
SLOT THROUGH EARLY IN THE EVENING. BUT THEN DEEPER MOISTURE RETURNS
WITH THE APPROACH OF A TRAILING COLD FRONT LATE TONIGHT. THE STEADY
RAINS WILL RETURN AFTER 06Z WITH THE ASSISTANCE OF A LOW LEVEL JET.
THE FRONT CUTS ACROSS THE CWA SUNDAY MORNING SO THE RAIN WILL
PERSIST...ALTHOUGH IT SHOULD LET UP CONSIDERABLY...OR EVEN END INTO
THE AFTERNOON.
ATTENTION THEN TURNS TO A POSSIBLE NORTHERN AND SOUTHERN STREAM
MERGER INTO MONDAY. THE FRONT STALLS TO OUR SOUTH AND A NORTHERN
STREAM SHORT WAVE ADDS ENERGY TO IT. THE MODELS ARE MORE AGGRESSIVE
NOW SHOWING A RESPONSE AND DEVELOPING LOW PRESSURE IN THE OHIO
VALLEY. THE COLDER REGIME WOULD LEAD TO POSSIBLE SNOW ACCUMULATION
FOR SOUTHERN LOWER. FGEN SOUTH OF I-96 LOOKS IMPRESSIVE BY THE END
OF THE DAY AND THE RIGHT ENTRANCE OF THE UPPER JET COULD BE OVER
THIS SAME AREA. FOR NOW WILL INCREASE POPS TO LIKELY OVER THE SE
CWA...WITH AT LEAST LIGHT ACCUMS EXPECTED.
&&
.LONG TERM...(444 AM EST SAT DEC 3 2011)
(MONDAY NIGHT THROUGH FRIDAY)
ANOTHER ACCUMULATING SNOW EVENT IS LOOKING MORE LIKELY FOR AREAS
SOUTH AND EAST OF GRR ON MONDAY NIGHT. DEEP/POSITIVE TILT LONGWAVE
TROUGH REMAINS TO OUR WEST AND A WAVE HEADS NORTHEAST ALONG THE
BAROCLINC ZONE ACROSS THE OHIO VALLEY.
THIS IS A TRACK SOMEWHAT SIMILAR TO THE LAST EVENT... BUT IT/S AN
OPEN WAVE WITH A BIT LESS MOISTURE. STILL... THE MID LEVEL FGEN
LOOKS QUITE STRONG AGAIN WITH POTENTIAL FOR UPR LVL JET COUPLING.
MODEL QPFS HAVE TRENDED NORTH AND HAVE RAISED POPS TO LIKELY IN THE
SE CWFA. PCPN TYPE DOES NOT APPEAR TO BE MUCH OF A CHALLENGE UNLESS
THE STORM TRACK SHIFTS FARTHER NORTH. WENT WITH ALL SNOW ATTM.
TOWARD THE END OF THE WEEK AND NEXT WEEKEND A PATTERN CHANGE TOWARD
COLDER WEATHER WITH INCREASED LAKE EFFECT POTENTIAL IS PROGGED TO
OCCUR. POLAR VORTEX BECOMES POSITIONED OVER HUDSON BAY WITH A
BROAD/DEEP CYCLONIC FLOW EXTENDING SOUTH INTO THE NRN UNITED
STATES.
THIS FEATURE EVENTUALLY UNLEASHES A COLD CANADIAN AIR MASS WHICH WE
HAVE YET TO EXPERIENCE THIS WINTER. IT WILL PROBABLY COME DOWN IN
OCNL/GRADUAL PIECES VIA A SERIES OF TROUGHS/COLD FRONTS
(THURSDAY-FRIDAY)... EACH OF WHICH COULD BRING BOUTS OF ACCUMULATING
LAKE EFFECT/ENHANCED SNOW. THE COLDEST OF AIR OF AROUND -18C AT H8
IS PROGGED TO ARRIVE FOR NEXT WEEKEND.
&&
.AVIATION...(655 AM EST SAT DEC 3 2011)
RAIN SHOWERS AND HIGHER SFC DEW POINTS SPREADING INTO THE REGION
TODAY SHOULD RESULT IN FAIRLY WIDESPREAD MVFR CATEGORY CONDITIONS...
WITH SOME SPOTTY IFR AS WELL. THE IFR POTENTIAL IS HIGHEST AT MKG
AND GRR AS THESE LOCATIONS HAVE A BETTER CHANCE AT HEAVIER/MORE
FREQUENT RAINFALL BEING CLOSER TO THE SFC FRONT.
THERE IS DECENT POTENTIAL AT WIDESPREAD VFR DEVELOPING LATER THIS
AFTERNOON AND TONIGHT AS SHOWERS TEMPORARILY END AND A DRIER AIR
MASS ARRIVES FROM THE SOUTH. THIS IS WHEN WE WILL ACTUALLY BE
TRULY IN THE WARM SECTOR... WITH BREEZY SFC SOUTH WINDS.
RAIN AND LOWER CIGS/VSBYS ARE EXPECTED TO RETURN FROM THE WEST LATE
TONIGHT AFTER 08Z OR SO AS THE COLD FRONT APPROACHES.
&&
.MARINE...(444 AM EST SAT DEC 3 2011)
SMALL CRAFT ADVISORY WILL BE EXPANDED TO ALL NSH AREAS WITH BRISK
SOUTHERLY WINDS CONTINUING.
&&
.HYDROLOGY...(444 AM EST SAT DEC 3 2011)
RAINFALL OVER THE WEEKEND SHOULD AVERAGE AROUND A HALF INCH.
PERHAPS A BIT MORE NW...AND LESS SE. THIS WILL KEEP RIVER LEVELS
ABOVE NORMAL.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY SOUTH HAVEN TO MANISTEE THROUGH SUNDAY
NIGHT.
SMALL CRAFT ADVISORY ST. JOSEPH TO SOUTH HAVEN TODAY.
&&
SYNOPSIS: JK
SHORT TERM: JK
LONG TERM: MEADE
AVIATION: MEADE
MARINE: JK
HYDROLOGY: JKHazardous weather outlook, Dec 3, 4:55 AM EST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 455 AM EST SAT DEC 3 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 455 AM EST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AS RAIN MOVES IN FROM THE WEST TODAY... SOME FREEZING RAIN CANNOT BE RULED OUT EAST OF HIGHWAY 131 BEFORE TEMPERATURES WARM ABOVE FREEZING THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ACCUMULATING SNOW IS POSSIBLE MONDAY NIGHT...PARTICULARLY SOUTH AND EAST OF GRAND RAPIDS. AN INCREASED POTENTIAL FOR LAKE EFFECT SNOW WILL DEVELOP BY THE END OF NEXT WEEK. SOME ACCUMULATIONS ARE POSSIBLE THURSDAY AND FRIDAY...PARTICULARLY IN THE SNOW BELTS ALONG AND WEST OF HIGHWAY 131. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-040930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 455 AM EST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT FOR MUCH OF THE PERIOD SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
In the hours before
Special weather statement, Dec 3, 8:43 AM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 843 AM EST SAT DEC 3 2011 MIZ038>040-044>046-051-052-031545- LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA 843 AM EST SAT DEC 3 2011 ...BRIEF PERIOD OF FREEZING RAIN POSSIBLE THIS MORNING... RAIN WILL MOVE INTO THE REGION THIS MORNING. TEMPERATURES WERE AROUND FREEZING AS OF 9 AM AND RISING. THUS THE ONSET OF THE RAIN MAY CAUSE PATCHES OF ICE TO FORM RESULTING IN SOME SLICK DRIVING CONDITIONS. MOTORIST SHOULD DRIVE WITH ADDED CAUTION AS A RESULT. BY 11 AM TEMPERATURES SHOULD BE IN THE MID TO UPPER 30S.
Local storm report, Dec 3, 9:55 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
955 AM EST SAT DEC 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM FREEZING RAIN HARRISON 44.02N 84.80W
12/03/2011 U0.00 INCH CLARE MI 911 CALL CENTER
FREEZING RAIN HAD MADE THE ROADS SLICK RESULTING IN SOME
ACCIDENTS.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.